Leave these fields empty (spam trap):
Name
You can leave this blank to post anonymously, or you can create a Tripcode by using the format Name#Password
Comment
[i]Italic Text[/i]
[b]Bold Text[/b]
[spoiler]Spoiler Text[/spoiler]
>Highlight/Quote Text
[pre]Preformatted & Monospace Text[/pre]
[super]Superset Text[/super]
[sub]Subset Text[/sub]
1. Numbered lists become ordered lists
* Bulleted lists become unordered lists
File

Sandwich


420chan is Getting Overhauled - Changelog/Bug Report/Request Thread (Updated July 26)

Weird anti-depressant side effects

Reply
- Mon, 19 Aug 2019 14:12:14 EST WnoKTsVE No.132619
File: 8.jpg -(80085B / 78.21KB, 666x69) Thumbnail displayed, click image for full size. Weird anti-depressant side effects
So there was this girl at the psychiatry and she was given an anti-depressant she has never taken before (I forgot the name of drug, I know it wasn't). The thing is she started hallucinating like seeing things flow together and away. The effects only persisted for an evening. I'm really intriqued by this. Did this happen to anyone else? What anti-depressants have a larger chance of causing this?
>>
Ian Greenman - Fri, 23 Aug 2019 22:13:54 EST JdIZIlZN No.132635 Reply
Might have been a MAOI and/or she might have been using something else with it. Could have caused serotonin syndrome.
>>
Ian Greenman - Fri, 23 Aug 2019 22:14:49 EST JdIZIlZN No.132636 Reply
Mirtazapine can cause hallucinations.
>>
Isabella Murdford - Mon, 26 Aug 2019 05:36:54 EST UzDAggtB No.132644 Reply
>>132619
Some people just have really adverse reactions to certain antidepressants. My friend got put on wellbutrin/bupropion and after a week or two went manic and started having lots of auditory and visual hallucinations. It also almost caused him to fuck his life up entirely even though he has a family including a child. It wasn't the kind of thing you are looking for. It's also an extremely rare side effect at the dosage he was on.

Just fyi, bupropion lowers the seizure threshold and abuse often leads to seizures for people. It's like a really shitty excuse for good stimulants that often leads more to brain fog and feeling weird than it does getting you tweaked.

The rest are either SSRIs/SNRIs which only cause hallucinations as a result of equally rare reactions to therapeutic dosages, or as a result of developing a more serious case of serotonin syndrome. Serotonin syndrome exists as a spectrum, so you can experience it mildly and overall be fine, but by the time you get to hallucinations and shit you're suffering enough of the other physical and mental side-effects that you're in real danger of suffering some kind of potentially permanent brain or even body damage, or even straight up dying. By the time you start hallucinating, you're already profusely sweating, have overstimulated reflexes, tremor, stiff muscles/increased muscle rigidty, severe hyperthermia/overheating, several types of clonus (rhythmic twitching or spasms and shit), etc. It's not something to pursue.

The last option you've really got is fucking with atypical antidepressants or tricyclic antidepresants (TCAs) that have high anticholinergic activity like amitriptyline. Typically these make you so sleepy that when taking doses that are actually capable of inducing delirium and hallucinations, you are knocked the fuck out or easily black out entirely. There are only a few atypical antidepresants out there and normally most aren't marketed or FDA approved for labeled use as an antidepressant. Tianeptine is one such antidepressant, but it doesn't seem to cause hallucinations. Ketamine is now gaining enough traction as an treatment for depression that you could consider it an atypical antidepressant. It's about the only one here you could abuse "safely", but are going to have the most trouble getting a hold of.

Really, the TCAs are a terrible option. If you're going to use an anticholinergic to "trip" you might as well just take diphenhydramine/benadryl, mirtazapine, or scopolamine. Honestly I don't recommend this at all, but if you're stupid enough to try to abuse antidepressants to hallucinate and trip in the first place, it's just cheap, dirty, and stupid enough to be right up your alley. Maybe check it out? Or don't, and then thank yourself for it later on.
>>
Archie Hishhood - Mon, 26 Aug 2019 14:05:44 EST 0x6naLWg No.132647 Reply
A few hours ago I asked her about the brand name, and I found out that it was actually an antipsychotic called aripiprazole. She was taking it as it was prescribed.
>>132644
I was never planning to do that and I made this thread out of curiousity.
>>
Betsy Cemmermag - Thu, 29 Aug 2019 15:07:06 EST XZebIN7H No.132673 Reply
>>132644
yeah welburtrin is a fucking weird drug. I got put on it a few months ago and for the first few weeks I kinda loved it it reminded me of stimulant add meds (after researching I found out that that welbutrin is actually a stimulant) but then it just started doing nothing and now most days I do feel kinda weird and foggy.. I wonder if its from the welbutrin lol
>>
John Morringdag - Mon, 02 Sep 2019 03:56:23 EST UzDAggtB No.132688 Reply
>>132673
wellbutrin made me feel weird and foggy the entire time i was on it. i would regularly do it for about 5 days and then stop for 2 days, because the 2 days i would stop taking it i would feel like i was fuckin zooming and super euphoric and happy. idk, i had a weird reaction to it
>>
Lydia Blatherwell - Mon, 02 Sep 2019 06:36:09 EST qIrfrJZG No.132689 Reply
>>132688
>>132673
Yeah I've been on it plus Lamictal for BD after getting put on Lexapro brought out said BD and then I had a brief period of time where I could reliably abuse Sertraline to get manic if I took enough, which went about how you'd expect.

Wellbutrin was really great for me from the get go with motivation, appetite, and anhedonia and even the tougher symptoms like suicidal ideation but after a month or two I plateaued and they raised it from 150 to 300 and I started getting all these terrible side-effects. After doing any amount of physical effort at all I get beet red, feel like running a 105 degree fever, and start pouring sweat. When it happens I also get this really hard to describe sensation that I get on stimulants sometime if I take too much where I get really itchy and when I move my arms it gets worse and I feel pins and needles. I wonder what that is? Oh, also I haven't slept more than a few hours every other night for the past couple weeks now and it's really starting to take its toll. Took my last dose yesterday, going to call them when they open today.

They gave me Ambien but it did nothing to help me sleep and I got very trippy side-effects even on 20mg. I think this all points to me coming up on a manic episode but I'm just gonna be honest I'm not going on an antipsychotic and I'm not going on an SSRI/SNRI again. I don't know what my options would be at that point though.
>>
Ebenezer Gazzlefield - Tue, 03 Sep 2019 14:06:54 EST UzDAggtB No.132694 Reply
>>132689
Normally stimulants (wellbutrin is a substituted cathinone, making it one) cause vasoconstriction, but if you are turning beet red and feel like you're running a fever, chances are that's from vasodilation. The vasodilation, if in part it's caused at least in part by histamine release, can cause itching.

The pins and needles, if I had to guess, given the vasodilation and the fact this happens in your arms, is actually a result of your enlarged veins exerting more pressure on the carpal tunnel nerve that runs between the wrist bone(s) and maybe the median nerve that it connects to and runs up the length of the arm. These are sandwiched between veins and bones, making the carpal tunnel nerve in particular easy to pinch because of inflammation or and vasodilation. Pinched nerves, of course, cause a feeling of pins and needles.

Report Post
Reason
Note
Please be descriptive with report notes,
this helps staff resolve issues quicker.